According to the American Academy of Orthopaedic Surgeons, more than 231,000 total hip replacements are performed each year in the United States and more than 90 percent of these do not require revision.
New technology and advances in surgical techniques have greatly reduced the risks involved with hip replacements.
The most common problem that may arise soon after hip replacement surgery is hip dislocation. Because the artificial ball and socket are smaller than the normal ones, the ball can become dislodged from the socket if the hip is placed in certain positions. The most dangerous position usually is pulling the knees up to the chest.
The most common later complication of hip replacement surgery is an inflammatory reaction to tiny particles that gradually wear off of the artificial joint surfaces and are absorbed by the surrounding tissues. The inflammation may trigger the action of special cells that eat away some of the bone, causing the implant to loosen. To treat this complication, the doctor may use anti-inflammatory medications or recommend revision surgery (replacement of an artificial joint). Medical scientists are experimenting with new materials that last longer and cause less inflammation. Less common complications of hip replacement surgery include infection, blood clots, and heterotopic bone formation (bone growth beyond the normal edges of bone). Studies are also looking at the use of bisphosphonates, ciprofloxacin, pentoxifylline, and other medications to prevent this bone resorption around the implants.
If you have the better answer, then send it to us. We will display your answer after the approval.
Rules to Post Answers in CoolInterview.com:-
There should not be any Spelling Mistakes.
There should not be any Gramatical Errors.
Answers must not contain any bad words.
Answers should not be the repeat of same answer, already approved.
A client was hospitalized with major depression with suicidal ideation for 1 week. He is taking venlafaxine (Effexor), 75 mg three times a day, and is planning to return to work. The nurse asks the client if he is experiencing thoughts of self-harm. The client responds, "I hardly think about it anymore and wouldn't do anything to hurt myself." The nurse judges: * A. The client to be decompensates and in need have being readmitted to the hospital * B. The client to need an adjustment or increase in his dose of antidepressant * C. The depression to be improving and the suicidal ideation to be lessening * D. The presence of suicidal ideation to warrant a telephone call to the client's physician
If a Patient complaints about vomiting, diarrhea, and restlessness after taking lithane, then the nurses initial intervention is: * a. Recognize that this is a sign of toxicity and withhold the next medication. * b. Notify the physician. * c. Check V/S to validate patient?s concerns * d. Recognize that this is a normal side effect of lithium and continue the drug.